I had sent a posting about my upper lip as I am very unahppy with it and not sure what to do. here is another picture that shows the 2 diff. problems I see from the aesthetic point of view 1. surface ridges look inflammed 2. large lips.. too large for my mouth and uneven looking. ANy ideas, and/or suggestions would be appreciated.
Very Unhappy with Lips
Doctor Answers 8
Too much filler in upper lip
Unfortunately, this problem occurs commonly. When a physician injects the lips, he or she must keep in mind that the lower lip should remain larger than the upper lip in order to maintain a good aesthetic balance. I have seen many unhappy patients in my practice who were injected elsewhere and want filler removed. Most of the time, the problem is that the upper lip was over-injected, as in your case. I would follow up with the physician who treated you. If a hyaluronic acid filler was injected (such as Juvederm or Restylane), then there is a solution. If you want the filler removed, ask your physician if they could inject hyaluronidase, an enzyme that 'dissolves' the filler. If a more permanent filler was injected, then you can inquire about a treatment to improve your result. The other possible solution would be more injections to smooth out the upper lip and augment the lower lip, but I would not consider this in your case. Good luck with everything.
Have a question? Ask a doctor
If you are unhappy with your results, then I would discuss with your surgeon. Realistically, there is not much that can be done and sometimes trying to correct an undesirable outcome will just make it worse. The good news is that if a hyaluronic acid filler was used then the results are only temporary and will resolve typically in 3-6 months.
Unhappy with lip injections, what to do.
Unclear what you were injected with, (i.e.;Silicone, Radiesse, Juvederm, Restylane)? Silicone you are basically stuck with, unless excised. Radiesse sometimes can be injected with saline and broken up. Sometimes it can be excised. Juvederm or Restylene can sometimes be dissolved with hyaluronidase. These compounds will also break down by themselves over time. Best to speake with your injector and see what your options are.
You might also like...
You did not mention if you have ahd any iller placed such as silicone. I have seen alot of patients like yourself that were overtreated with silicone. It is almost impossible to remove the silicone. If it is an HA it can be dissolved.
Lower lip Augmentation to correct upper to lower lip ratio
Your upper lip appears to be too big compared to your lower lip. The lower lip is typically larger than the upper lip if a natural look is desired. Without information on what has been performed to your lips ( we are all assuming that this is not your natural lip complex), a specific recommendation cannot be made. In order to correct this ratio you could either decrease the size of your upper lip, or increase the size of your lower lip.
Lip augmentation is an art and a science of harmony and natural look.
If you had hyaluronic acid (Restylane , Juvederm) have it disolved with hyalorinidase.
Then have a consult with another surgeon.
Lip augmentation can be reversed in some cases
Irregularities after injection of filler into the lips can occur. Sometimes these settle down after the initial injection. If a hyaluronic acid filler like Restylane, Perlane, or Juvederm was used, these are temporary and should absorb in about 6 months from injection. Another option is to speak to your surgeon and have hyaluronidase (enzyme that breakes down HA) injected into the area.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.